Hail, Dillon
- When
- June 13, 1:30 PM EST
- Where
- Dillon County, 1 mi NW of Oak Grove
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 34.360, -79.532
Penny size hail was reported.
Thunderstorms developed along the sea breeze and became severe.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILM wrote it up.
Thunderstorms developed along the sea breeze and became severe.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Jun 13, 12:34 PM EST, 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 134 PM EDT WED JUN 13 2007 .SYNOPSIS... HIGH PRESSURE ACROSS THE GREAT LAKES AND LOW PRESSURE IN THE WESTERN ATLANTIC WILL DRIVE AN UNSEASONABLY COOL AIRMASS INTO THE CAROLINAS THROUGH FRIDAY. AN UPPER LEVEL TROUGH ACROSS THE SOUTHEASTERN UNITED STATES WILL HELP DESTABILIZE THE ATMOSPHERE AND WILL LEAD TO SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE NEXT SEVERAL DAYS. HIGH PRESSURE WILL DEVELOP ACROSS THE CAROLINAS THIS WEEKEND WITH TEMPERATURES RETURNING TOWARD NORMAL THROUGH THE EARLY PORTION OF NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE NORTHEASTERLY MID LEVEL FLOW WILL CONTINUE TODAY AROUND THE QUASI-STATIONARY CUTOFF EAST OF LONG ISLAND/DELMARVA. WV IMAGERY SHOWING THAT THIS FLOW HAS BECOME QUITE MOIST THROUGH A CONSIDERABLE DEPTH AND THAT RATHER EXTENSIVE CLOUD COVER WILL HOLD TEMPERATURES BELOW CLIMO. MID LEVEL LAPSE RATES ARE STILL SIGNIFICANT ENOUGH TO YIELD SOME INSTABILITY...GENERALLY TO THE TUNE OF 1000-2000 J/KG. FCST SOUNDINGS USING SFC BASED PARCELS SEEM TO BE YIELDING VALUES THAT ARE TOO HIGH ON ACCOUNT OF INFLATED DEWPOINTS. ANY AREAS THAT SEE ENOUGH BREAKS IN THE CLOUDS COULD HEAT UP TO TEMPS HIGHER THAN FCST AND CAPE COULD REACH ABOUT 2500 J/KG. SUBTLE VORT CENTERS WILL SERVE AS CONVECTIVE INITIATION AND COVERAGE TODAY EXPECTED TO POPS UP TO 50 PERCENT RANGE. SVR THREAT SIMILAR TO YESTERDAY...NOT MUCH DRY AIR ALOFT TO SUPPORT MUCH OF A WIND THREAT AND NO REAL SHEAR TO SUPPORT STORM ORGANIZATION. EXPECT HYBRID PULSE/MULTICELL STORMS WITH STRONG UPDRAFTS THROUGH THE -20C LAYER THAT WILL FAVOR GOOD HAIL GROWTH. SPC HAS MOST OF AREA IN SLIGHT RISK. STORM MOTION STILL UNDER 10 KTS SO SOME NUISANCE FLOODING MAY OCCUR...AND BECOME MORE PROBLEMATIC SHOULD STORMS TRAIN ALONG ANY BOUNDARIES. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/... UNSEASONABLY COOL TEMPERATURES WILL CONTINUE TONIGHT THROUGH FRIDAY NIGHT AS THE REGION REMAINS ON THE PERIPHERY OF A SLOW MOVING UPPER LEVEL TROUGH. SHORT WAVES ROTATING THROUGH THE TROUGH WILL INDUCE LIFT IN A CONDITIONALLY UNSTABLE AIRMASS YIELDING SCATTERED SHOWERS AND THUNDERSTORMS. HIGH TEMPERATURES BOTH THURSDAY AND FRIDAY WILL DO WELL TO EVEN APPROACH 80 DEGREES WITH PLENTY OF CLOUDS AND A COOL NORTHEASTERLY SURFACE FLOW. OUR FORECAST HIGH OF 77 IN WILMINGTON THURSDAY IS JUST SLIGHTLY TOO WARM TO SET A NEW RECORD COOL MAXIMUM TEMPERATURE FOR JUNE 14TH. (COOL MAX TEMP RECORDS FOR 6/14 ARE 75 AT ILM AND 78 AT FLORENCE) OVERNIGHT LOW TEMPERATURES WILL ALSO RUN BELOW NORMAL BUT SHOULD REMAIN 5-6 DEGREES ABOVE DAILY RECORDS. WEAK STEERING WINDS AND PLENTY OF MOISTURE IN THE ATMOSPHERE WILL PRODUCE THE POTENTIAL FOR SIGNIFICANT RAINFALL TOTALS OVER THE NEXT SEVERAL DAYS. RECENT RAINFALL DEFICITS LIKELY MEAN THE SOILS SHOULD BE ABLE TO ABSORB QUITE A BIT OF RAINFALL BEFORE FLOODING WOULD BECOME A CONCERN. STILL...THIS MAY NEED TO BE WATCHED SINCE THE SERFC WEBPAGE SHOWS 3+ INCHES HAS ALREADY FALLEN BETWEEN FLORENCE AND KINGSTREE OVER THE PAST 72 HOURS. && .LONG TERM /SATURDAY THROUGH TUESDAY/... PATTERN CHANGE BEGINNING SUNDAY AS UPPER RIDGE BUILDS OVER EASTERN CONUS. TEMPS WILL REBOUND BACK ABOVE CLIMO DURING THIS PERIOD. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... MVFR CONDITIONS AT FLO/LBT WILL IMPROVE TO VFR BY 13Z. SOME ISOLATED SHOWERS NEAR FLO THROUGH 14Z. WINDS WILL BE NORTHEAST THIS MORNING BECOMING EAST BY AFTERNOON. VFR OUTSIDE OF PRECIPITATION AREAS TODAY. STILL DIFFICULT TO DISCERN WHERE EXACTLY CONVECTION WILL DEVELOP. WITH A LOW CONVECTIVE TEMP AND GOOD INSTABILITY BELIEVE BY NOON SHOWERS/ISOLATED CBS WILL DEVELOP ALONG THE SEA BREEZE AFFECTING COASTAL TERMINALS. BUT THE BEST CHANCE FOR THUNDERSTORMS SHOULD BE EARLY TO MID AFTERNOON AT ILM/LBT AND MID TO LATE AFTERNOON INTO EARLY EVENING AT CRE/MYR AND FLO. ANY TERMINALS THAT RECEIVE RAINFALL WILL HAVE THE POTENTIAL FOR FOG DEVELOPMENT THURSDAY MORNING. WITH NORTHEAST WINDS AND MOIST GROUNDS BELIEVE IFR CONDITIONS ARE POSSIBLE. CHANCE THUNDERSTORMS EARLY THURSDAY...AND AGAIN EARLY FRIDAY THROUGH FRIDAY AFTERNOON. CHANCE IFR EARLY FRIDAY MORNING THROUGH AFTERNOON AND EARLY SATURDAY MORNING. && .MARINE... NEAR TERM /UNTIL 6 PM THIS EVENING/... HIGH PRESSURE OVER THE GREAT LAKES WILL CONTINUE A SYNOPTIC NORTHEASTERLY FLOW ACROSS THE WATERS. SOME VERY WEAK INLAND TROUGHINESS MAY VEER THE WINDS SLIGHTLY AT TIMES. WINDS WILL REMAIN UNDER 10KT UNTIL THE END OF THE PD WHEN A SLIGHT INC IN THE PRESSURE GRADIENT YIELDS ABOUT A 5 KT AVERAGE INC IN SPEED. THIS MAY LEAD TO AN OFFSHORE DEBUT OF 3 FT SEAS BY THE END OF THE PD IN AN OTHERWISE 2 FT OR LESS ENVIRONMENT. SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... NEARLY STATIONARY LOW PRESSURE SEVERAL HUNDRED MILES OFF THE NEW ENGLAND COASTLINE WILL MAINTAIN A NORTHEASTERLY FLOW ACROSS THE CAROLINAS THROUGH THE PERIOD. WE ARE AT A FAR ENOUGH DISTANCE THAT SPEEDS SHOULD REMAIN RATHER LIGHT. THE STRONGEST PERIOD OF WINDS ARE ACTUALLY EXPECTED TONIGHT AS HIGH PRESSURE IN THE EASTERN GREAT LAKES BRIEFLY EXTENDS A RIDGE AXIS DOWN THE EAST COAST. THIS TIGHTENS THE PRESSURE GRADIENT ENOUGH TO PRODUCE 15 KT WINDS AND SEAS TO 4 FT TONIGHT INTO THURSDAY. WINDS AND SEAS SHOULD GRADUALLY IMPROVE HEADING INTO THE WEEKEND. LONG TERM /SATURDAY THROUGH MONDAY/... BROAD SURFACE RIDGE WILL EXTEND ACROSS THE WATERS DURING THE LONG TERM. EXPECT LIGHT WINDS WITH SEAS AROUND 3 FT OR LESS. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && LONG TERM...40
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 326 AM EDT WED JUN 13 2007 NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-140730- ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN- 326 AM EDT WED JUN 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS LATER TODAY COULD PRODUCE HEAVY RAINFALL AND HAIL. SLOW STORM MOVEMENT COULD LEAD TO EXCESSIVE RAINFALL IN ISOLATED AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS THURSDAY...AND PARTICULARLY FRIDAY...COULD PRODUCE HEAVY RAINFALL AND HAIL. SLOW STORM MOVEMENT COULD LEAD TO EXCESSIVE RAINFALL IN ISOLATED AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-140730- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 326 AM EDT WED JUN 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. TRA
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1138 AM EDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 7 WNW BENNETTSVILLE 34.67N 79.80W
06/12/2007 E0.88 INCH MARLBORO SC PUBLIC
DIME TO NICKLE SIZE HAIL COVERED GROUND IN THE CHAVISTOWN
AREA.
0640 PM HAIL 2 SE MARIETTA 34.35N 79.10W
06/12/2007 E0.88 INCH ROBESON NC PUBLIC
MARBLE TO NICKLE SIZE HAIL REPORTED
&&
HAWKINSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 134 PM EDT WED JUN 13 2007 NCZ097-099>101-SCZ033-034-039-046-131830- COLUMBUS-MARION-WILLIAMSBURG-PENDER-NEW HANOVER-BRUNSWICK-HORRY- GEORGETOWN- 134 PM EDT WED JUN 13 2007 ...STRONG THUNDERSTORMS ALONG SEA FRONT... SCATTERED STRONG THUNDERSTORMS CONTINUE TO DEVELOP ALONG THE SEA BREEZE FRONT FROM PENDER COUNTY COASTAL AREAS TO ALONG THE BEACH COMMUNITIES OF HORRY COUNTY. THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING HAIL AND BRIEF HEAVY WINDS. THESE THUNDERSTORMS WILL ALSO PRODUCE VERY HEAVY RAIN THAT WILL CAUSE PONDING OF WATER ON THE ROADWAYS. COMMUNITIES THAT MAY BE IMPACTED BY THESE STORMS ARE ARE CONWAY...GARDEN CITY...GEORGETOWN...LITTLE RIVER...LONG BEACH...MASONBORO...MURRELLS INLET...MYRTLE BEACH...MYRTLE GROVE...NORTH MYRTLE BEACH...OAK ISLAND AND OGDEN. && STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WEATHER.GOV/ILM. HAWKINS
The Wilmington radar (KLTX), 110 km away, was scanning. The volume nearest the first event began at 18:31 UTC.
6 hail, 1 thunderstorm wind. Local standard time, as filed.
Penny size hail was reported.
Penny size hail was reported.
Nickel size hail fell along SR 79.
Nickel to quarter size hail fell in the Gibbs Crossroads area.
Penny size hail was reported.
Nickel to quarter size hail fell at the intersection of SR 151 and US Hwy 15.
Large tree limbs were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Carolina in 2007Every state in 2007This day in weather historyWarnings in South Carolina, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41445, 41446, 41448, 41449, 41447, 41450, 41451.